MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FORCEPS INSERT; CLICKLINE FORCEPS INSERT

KARL STORZ SE & CO. KG FORCEPS INSERT; CLICKLINE FORCEPS INSERT
Model Number 33310ML
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the insert kelly grasping forceps, jaws part broke during operation kelly insert grasping forceps was broken during the operation, surgeon luckily find the broken parts in the abdomen and could be removed via the trocar opening.No injuries on patient, only delay in operating time.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
During the investigation it was found that the product is broken in the distal area of the tie rod, at the thinning between the joint surfaces.Traces of corrosion can be seen in the broken area.Corrosion can also be seen on the broken surface, so it can be assumed that this has spread over time and thus weakened the material, the corrosion is due to incorrect preparation.The item also shows signs of age.The ifu refers to the relevant points.As stated in the ifu the device must be visually inspected for cleanliness, completeness, damage, and dryness, and damaged or corroded medical devices must be withdrawn from use.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The item in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
FORCEPS INSERT
Common Device Name
CLICKLINE FORCEPS INSERT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key17808862
Report Number9610617-2023-00268
Device Sequence Number6727475
Product Code GCJ
UDI-Device Identifier04048551134443
UDI-Public4048551134443
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number33310ML
Device Catalogue Number33310ML
Device Lot NumberTU31
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer10/16/2023
11/21/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date11/09/2023
11/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown